Florida, 2006

Hail in Florida, June 27, 2006

June 27, 2006 · NWS MLB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 27, 1:33 PM EST, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 27, 1:33 PM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
233 PM EDT TUE JUN 27 2006

.DISCUSSION...

TONIGHT...
SHOWERS AND STORMS DEVELOPED RATHER EARLY TODAY DUE TO ABUNDANT
HEATING WITHIN A MOIST ENVIRONMENT. LESSER DEVELOPMENT WAS NOTED
OVER THE SOUTH WHERE SLIGHTLY DRIER AIR HAS BEEN IN PLACE. THE
ORGANIZED LINE OF STORMS MOVING OFFSHORE ATTM IN BREVARD AND VOLUSIA
COUNTIES SHOULD BE THE MAIN AREA OF INTEREST FOR THE REMAINDER OF
THE AFTERNOON AS ADTL ACTIVITY HAS ONLY BEEN SPOTTY IN NATURE OVER
THE INTERIOR. FOR THE EVENING PKG WILL KEEP HIGHER RAIN CHANCES
ALONG THE COAST WHERE A LATE SEA BREEZE AND THUNDERSTORM OUTFLOW
WITHIN A RELATIVELY UNCONTAMINATED ENVIRONMENT WL ALLOW FOR STORMS
TO DEVELOP THROUGH SUNSET. PREFERRED AREAS WILL BE ALONG THE
TREASURE COAST AS WELL AS OKEECHOBEE COUNTY ISOLATED ACTIVITY OVER
INTERIOR.

WED...LOW LEVEL RIDGE AXIS WILL LIFT NORTH FROM THE FL STRAITS AND
REACH CENT FL. THIS WILL ALLOW THE ECSB TO DEVELOP EARLIER AND
PENTRATE FARTHER INLAND. HAVE RAISED POPS A BIT TO 50% AS PWATS
REMAIN HIGH (1.8-2.0) AND STEERING FLOW REMAINS WESTERLY.

BEYOND WED...GFS SHOWS A WEAK INVERTED TROUGH BISECTING THE WESTERN
ATLC RIDGE THU AND FRI. SOMEWHAT DECREASED MOISTURE SHOULD LOWER
PRECIP COVERAGE LATE WEEK BUT REMAINING NEAR CLIMO. LIGHT WINDS WILL
ALLOW SEA BREEZE TO DEVELOP AND MOVE INLAND. RIDGE AXIS REASSERTS
ITSELF THIS WEEKEND NORTH OF THE AREA WITH DEEPENING ONSHORE FLOW.
GFS IS CONSISTENT IN BRINGING DEEPER MOISTURE NORTHWARD INTO THE
AREA BY SUNDAY INCREASING THE STORM COVERAGE FOR THE LATTER PART OF
THE HOLIDAY WEEKEND.

&&

.MARINE...ASIDE FROM LOCALLY HIGHER WINDS AND SEAS NEAR STORMS
MOVING OFFSHORE UNTIL SHORTLY AFTER SUNSET EXPECT WIND WAVES NEAR
2-3 FT AND DECREASING FURTHER LATE.

LOW LEVEL RIDGE AXIS WILL LIFT NORTH TO CENTRAL FL WED AND
REACH NORTH OF THE WATERS LATE THIS WEEK INTO THE WEEKEND. WINDS
WILL GENERALLY REMAIN AOB 15KT/3 FT...THOUGH THERE WILL BE SOME
LOCAL ENHANCEMENT OF WINDS/SEAS BY THE SEA BREEZE.

&&

.AVIATION...ISOLD/SCT IFR IN TSRA THROUGH 00Z. GRADUAL CLEARING AFT
01Z WITH ISOLD SHOWERS ALONG THE COAST THROUGH 03Z. PREVAILING VFR
OVERNIGHT WITH LCL STRATUS REDUCING CIGS NR 2K FT OVER INTERIOR NEAR
DAYBREAK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  90  73  89 /  30  50  20  30
MCO  74  93  73  93 /  20  50  20  30
MLB  72  89  73  88 /  30  50  20  30
VRB  72  90  74  89 /  30  50  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...PENDERGRAST
LONG TERM....KELLY
Hazardous weather outlook, Jun 27, 5:21 AM EST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
621 AM EDT TUE JUN 27 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
272230-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
621 AM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...THUNDERSTORM IMPACT...
AN UNSTABLE AIRMASS OVER FLORIDA WILL ALLOW SCATTERED TO
WIDESPREAD SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS EAST
CENTRAL FLORIDA TODAY. THESE STORMS WILL MOVE TO THE EAST-
NORTHEAST AT 10 TO 15 MPH AS THEY FORM IN THE AFTERNOON HOURS. THE
PRIMARY STORM THREAT TODAY WILL BE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES...ESPECIALLY IN AREAS JUST WEST OF CAPE
CANAVERAL AND IN AREAS BETWEEN LAKE OKEECHOBEE AND THE ATLANTIC
OCEAN. SMALL HAIL WILL BE POSSIBLE AS WELL...ALONG WITH THE
POSSIBILITY OF A THOUGH ONE OR TWO OF THEM MAY GENERATE A BRIEF
FUNNEL CLOUD OR TORNADO. MOVE INDOORS AT THE FIRST SIGN OF A
STORM.

...FLOOD IMPACT...
HEAVY RAINS MAY OCCUR THIS AFTERNOON...ESPECIALLY ALONG THE COAST...
AS NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS DEVELOP IN THE
AFTERNOON HOURS. AREAS THAT HAVE RECEIVED HEAVY RAIN OVER THE LAST
TWO DAY WILL BE PRONE TO MINOR FLOODING. DRIVERS SHOULD SLOW DOWN
WHEN ENCOUNTERING ANY WATER PONDING ON THE ROADS.

...WATERSPOUT IMPACT...
SHOWERS AND THUNDERSTORMS THAT FORM OVER THE PENINSULA THIS
AFTERNOON WILL MOVE EAST-NORTHEAST AROUND 15 MPH. THESE STORMS
WILL BE CAPABLE OF PRODUCING BRIEF WATERSPOUTS...MAINLY SOUTH OF
CAPE CANAVERAL...AS THEY MOVE ACROSS THE IMMEDIATE COAST AND INTO
THE ATLANTIC. BOATERS SHOULD KEEP A CLOSE WATCH ON THE WEATHER
TODAY...ESPECIALLY IF TRAVELING OVER THE INTRACOASTAL OR NEAR
SHORE ATLANTIC WATERS. IF A WATERSPOUT IS SIGHTED...SAIL PARALLEL
TO ITS PATH.

...MARINE THUNDERSTORM IMPACT...
THUNDERSTORMS WILL INCREASE OVER THE PENINSULA DURING THE EARLY
AFTERNOON HOURS AND WILL MOVE TOWARD THE COAST AROUND 15 KNOTS.
STORMS THAT MOVE OFFSHORE SOUTH OF THE CAPE MAY ALSO HAVE A SEA
BREEZE IN PLACE TO HELP ENHANCE THE LOCAL STORM ENVIRONMENT. SOME
OF THE STORMS MAY BECOME STRONG...CAPABLE OF PRODUCING SURFACE
WIND GUSTS IN EXCESS OF 34 KNOTS. BOATERS SHOULD KEEP A CLOSE EYE
ON THE WEATHER THIS AFTERNOON AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD A LIGHTNING STORM THREATEN YOUR AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED AFTERNOON THUNDERSTORMS WILL CONTINUE THROUGH THE WEEK.
DEADLY CLOUD TO GROUND LIGHTING WILL BE THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

BRAGAW

In the hours before

Special weather statement, Jun 27, 11:32 AM EST, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1232 PM EDT TUE JUN 27 2006

FLZ045-046-271715-
ORANGE-SEMINOLE-
1232 PM EDT TUE JUN 27 2006

...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER
WESTERN ORANGE COUNTY...

AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS AND DEADLY
LIGHTNING FROM APOPKA TO 6 MILES SOUTHWEST OF ANIMAL KINGDOM...
MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE BAY HILL...PINE CASTLE...BELLE ISLE AND DOCTOR
PHILLIPS...EVENTUALLY METRO ORLANDO.

JP
Special weather statement, Jun 27, 12:17 PM EST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
117 PM EDT TUE JUN 27 2006

FLZ045-046-271800-
ORANGE-SEMINOLE-
117 PM EDT TUE JUN 27 2006

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL OVER ORANGE COUNTY...SEMINOLE COUNTY...

AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG STORMS FROM ALTAMONTE SPRINGS TO ORLANDO AND DOCTOR
PHILLIPS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL...MOVING
NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE PINE CASTLE...BELLE ISLE...WINTER SPRINGS AND
SEA WORLD.
Special weather statement, Jun 27, 1:19 PM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
219 PM EDT TUE JUN 27 2006

FLZ141-147-271900-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
219 PM EDT TUE JUN 27 2006

...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH AND
EXCESSIVE LIGHTNING OVER NORTHERN BREVARD COUNTY...SOUTHEASTERN
VOLUSIA COUNTY...

AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM EDGEWATER
TO MIMS...MOVING EAST AT 20 MPH. THESE STORMS WILL BE COLLIDING WITH
AN OUTFLOW BOUNDARY OVER MERRITT ISLAND WILDLIFE REFUGE.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE OAK HILL...MERRITT ISLAND WILDLIFE REFUGE AND APOLLO
BEACH.

KELLY
Special weather statement, Jun 27, 3:15 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
415 PM EDT TUE JUN 27 2006

FLZ047-147-272100-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
415 PM EDT TUE JUN 27 2006

...STRONG STORM CAPABLE OF PRODUCING FUNNEL CLOUDS OVER SOUTHERN
BREVARD COUNTY...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS OVER
COCOA...MOVING NORTHEAST AT 10 MPH. DANGEROUS LIGHTNING AND SMALL
HAIL ARE ALSO POSSIBLE.

THE STORM WILL MOVE ACROSS THE INDIAN RIVER ONTO MERRITT ISLAND
BETWEEN ROUTE 520 AND ROUTE 528.  THE SAFEST PLACE TO BE IS INSIDE A
STURDY STRUCTURE.  STAY INSIDE UNTIL THE STORM PASSES.

RL

The radar

The Melbourne radar (KMLB), 22 km away, was scanning. The volume nearest the first event began at 20:56 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Brevard

When
June 27, 3:55 PM EST
Where
Brevard County, 2 mi S of Rockledge
Measured
1 in hail
Reported by
NEWSPAPER
Coordinates
28.300, -80.717

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520872.